Alert archive / Connecticut / River Flood Warnings in 2018
River Flood Warning 4, NWS New York, NY
NWS New York, NY issued this river flood warning at Sep 25, 2018, 11:32 PM EDT for Southeastern Connecticut Planning Region, Connecticut. It took effect at Sep 26, 2018, 12:38 AM EDT. It was in force for 18 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 25, 2018, 11:32 PM EDT (03:32 UTC)
- In effect from
- Sep 26, 2018, 12:38 AM EDT
- Expired
- Sep 26, 2018, 6:47 PM EDT
- In force
- 18 hr
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Flood severity
- Moderate
The radar
The Boston radar (KBOX), 94 km from the middle of the area, began a volume at 03:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Yantic River at Yantic (YTCC3).
- Action stage
- 7.5 ft
- Minor stage
- 9 ft
- Moderate stage
- 9.5 ft
- Major stage
- 11 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01127500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
776
WGUS41 KOKX 260332
FLWOKX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
1132 PM EDT Tue Sep 25 2018
...The National Weather Service in Upton NY has issued a Flood Warning for the
following rivers in Connecticut...
Yantic River at Yantic affecting New London County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Stay tuned to developments by listening to NOAA all hazards weather radio.
&&
CTC011-261132-
/O.NEW.KOKX.FL.W.0004.180926T0501Z-180927T1437Z/
/YTCC3.2.ER.180926T0501Z.180926T1200Z.180926T1437Z.NO/
1132 PM EDT Tue Sep 25 2018
The National Weather Service in Upton, NY has issued a
* Flood Warning for
the Yantic River at Yantic
* From late tonight until Thursday morning
* At 11:01 PM Tuesday the stage was...7.8 feet
* Moderate Flooding is forecast
* Flood stage is 9.0 feet
* At 9.5 feet...Flooding begins at several commercial structures along west Town
Street in Yantic Flats.
&&
Flood Observed Forecast
Location Stage Stage Day Time Crest
Yantic 9.0 7.77 Tue 11 PM 9.7 Wed 8 AM
&&
LAT...LON 4152 7204 4151 7209 4156 7225 4160 7223
4157 7208
$$
Maloit6 follow-up statements
461
WGUS41 KOKX 260442
FLWOKX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
1242 AM EDT Wed Sep 26 2018
...Forecast flooding changed from Moderate to Major severity for the following
rivers in Connecticut...
Yantic River at Yantic affecting New London County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Stay tuned to developments by listening to NOAA all hazards weather radio.
&&
CTC011-261242-
/O.EXT.KOKX.FL.W.0004.180926T0438Z-180927T1830Z/
/YTCC3.3.ER.180926T0349Z.180926T0600Z.180926T1830Z.NO/
1242 AM EDT Wed Sep 26 2018
...Forecast flooding increased from Moderate to Major Severity...The Flood
Warning continues for
the Yantic River at Yantic
* Until Thursday afternoon
* At 12:17 AM Wednesday the stage was...9.9 feet
* Moderate Flooding is occurring and Major Flooding is forecast
* Flood stage is 9.0 feet
* At 10.0 feet...Flooding along Otrobando Avenue at the Fitness World, Pleasant
Street bridge and along Town Street at the Norwichtown Mall.
&&
Flood Observed Forecast
Location Stage Stage Day Time Crest
Yantic 9.0 9.87 Wed 12 AM 11.3 Wed 2 AM
&&
LAT...LON 4152 7204 4151 7209 4156 7225 4160 7223
4157 7208
$$
JM702
WGUS81 KOKX 260609
FLSOKX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
209 AM EDT Wed Sep 26 2018
...The National Weather Service in Upton NY continues the Flood Warning for the
following rivers in Connecticut...
Yantic River at Yantic affecting New London County
For the Yantic River at Yantic. Water levels are in major flood stage.
CTC011-261208-
/O.EXT.KOKX.FL.W.0004.000000T0000Z-180927T2250Z/
/YTCC3.3.ER.180926T0349Z.180926T1200Z.180926T2250Z.NO/
209 AM EDT Wed Sep 26 2018
...Flood Warning extended until Thursday evening...The Flood Warning continues
for
The Yantic River at Yantic
* Until Thursday evening
* At 1:46 AM Wednesday the stage was 12.3 feet
* Major Flooding is occurring and Major flooding is forecast
* Flood stage is 9.0 feet
* This crest compares to a previous crest of 14.7 feet on Sep 21 1938.
&&
Flood Observed Forecast
Location Stage Stage Day Time Crest
Yantic 9.0 12.27 Wed 2 AM 13.7 Wed 3 AM
&&
LAT...LON 4152 7204 4151 7209 4156 7225 4160 7223
4157 7208
$$968
WGUS81 KOKX 260916
FLSOKX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
516 AM EDT Wed Sep 26 2018
...The National Weather Service in Upton NY continues the Flood Warning for the
following rivers in Connecticut...
Yantic River at Yantic affecting New London County
For the Yantic River at Yantic, water levels remain in major flood stage but the river
has already crested and is on a downward trend.
CTC011-261515-
/O.EXT.KOKX.FL.W.0004.000000T0000Z-180927T2113Z/
/YTCC3.3.ER.180926T0349Z.180926T0647Z.180926T2113Z.NO/
516 AM EDT Wed Sep 26 2018
...Flood Warning extended until Thursday afternoon...The Flood Warning continues
for
The Yantic River at Yantic
* Until Thursday afternoon
* At 4:46 AM Wednesday the stage was 12.0 feet
* Major Flooding is occurring and Major flooding is forecast
* Flood stage is 9.0 feet
* The river will continue to fall to below flood stage by late this afternoon.
* This crest compares to a previous crest of 14.7 feet on Sep 21 1938.
&&
Flood Observed Forecast
Location Stage Stage Day Time Crest
Yantic 9.0 12.03 Wed 5 AM 12.5 Wed 3 AM
&&
LAT...LON 4152 7204 4151 7209 4156 7225 4160 7223
4157 7208
$$867
WGUS81 KOKX 261400
FLSOKX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1000 AM EDT Wed Sep 26 2018
...The National Weather Service in Upton NY continues the Flood Warning for the
following rivers in Connecticut...
Yantic River at Yantic affecting New London County
The river has dropped from major to moderate category and will conitinue to recede. Water levels are forecast to drop below flood stage by this evening.
CTC011-262000-
/O.EXT.KOKX.FL.W.0004.000000T0000Z-180927T0230Z/
/YTCC3.3.ER.180926T0349Z.180926T0647Z.180926T2030Z.NO/
1000 AM EDT Wed Sep 26 2018
...Flood Warning extended until this evening...The Flood Warning continues for
The Yantic River at Yantic
* Until this evening
* At 9:45 AM Wednesday the stage was 10.7 feet
* Moderate Flooding is occurring and Moderate flooding is forecast
* Flood stage is 9.0 feet
* The river will continue to fall to below flood stage by this evening.
* At 10.0 feet...Flooding along Otrobando Avenue at the Fitness World, Pleasant
Street bridge and along Town Street at the Norwichtown Mall.
* This crest compares to a previous crest of 12.6 feet on Jan 21 1979.
&&
Flood Observed Forecast
Location Stage Stage Day Time Crest
Yantic 9.0 10.68 Wed 10 AM 12.5 Wed 3 AM
&&
LAT...LON 4152 7204 4151 7209 4156 7225 4160 7223
4157 7208
$$641
WGUS81 KOKX 261938
FLSOKX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
338 PM EDT Wed Sep 26 2018
...The National Weather Service in Upton NY continues the Flood Warning for the
following rivers in Connecticut...
Yantic River at Yantic affecting New London County
For the Yantic River at Yantic. Water levels will recede to below flood stage
this evening.
CTC011-270138-
/O.EXT.KOKX.FL.W.0004.000000T0000Z-180927T0230Z/
/YTCC3.3.ER.180926T0349Z.180926T0647Z.180926T2004Z.NO/
338 PM EDT Wed Sep 26 2018
...Flood Warning extended until this evening...The Flood Warning continues for
The Yantic River at Yantic
* Until this evening
* At 3:16 PM Wednesday the stage was 9.1 feet
* Minor Flooding is occurring
* Flood stage is 9.0 feet
* The river will continue to fall to below flood stage by late this afternoon.
* At 9.0 feet...Flooding begins along Sturtevant Street.
* This crest compares to a previous crest of 11.1 feet on Mar 10 1998.
&&
Flood Observed Forecast
Location Stage Stage Day Time
Yantic 9.0 9.14 Wed 3 PM
&&
LAT...LON 4152 7204 4151 7209 4156 7225 4160 7223
4157 7208
$$155
WGUS81 KOKX 262247
FLSOKX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
647 PM EDT Wed Sep 26 2018
...The National Weather Service in Upton NY has cancelled the Flood Warning
for the Yantic River at Yantic...
Water levels have receded to below flood stage.
CTC011-262317-
/O.CAN.KOKX.FL.W.0004.000000T0000Z-180926T2300Z/
/YTCC3.3.ER.180926T0349Z.180926T0647Z.180926T1929Z.NO/
647 PM EDT Wed Sep 26 2018
The Flood Warning is cancelled for
The Yantic River at Yantic
* At 6:17 PM Wednesday the stage was 8.2 feet
* Flood stage is 9.0 feet
&&
Flood Observed Forecast
Location Stage Stage Day Time
Yantic 9.0 8.19 Wed 6 PM
&&
LAT...LON 4152 7204 4151 7209 4156 7225 4160 7223
4157 7208
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this river flood warning went out at Sep 25, 10:35 PM EDT, 57 minutes earlier.
Area forecast discussion, Sep 25, 10:35 PM EDT, 57 minutes before
Area Forecast Discussion
National Weather Service New York NY
1035 PM EDT Tue Sep 25 2018
.SYNOPSIS...
A warm front will slowly move north of the area tonight,
followed by a cold front Wednesday and Wednesday night. High
pressure returns on Thursday and then builds to the north on
Friday as a wave of low pressure passes to the south. A stronger
high pressure builds from the west over the weekend and then
offshore early next week.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
Significant flash flooding continues across New Haven,
Middlesex, and New London Counties in CT. Once the heavy rain
band moves to the east in the next hour or two, the flash
flooding threat will diminish. However, it will take some time
for the water to recede as rainfall amounts have been quite
impressive. Several locations in SE CT have reported over 6
inches of rain in a relatively short amount of time.
A Public Information Statement has been issued listing some
rainfall totals so far with this event.
There will be a more limited threat for heavy downpours after
midnight. PoPs will be decreased accordingly, but with a
continued moist southerly flow and warm front nearby, PoPs will
still remain in the chance range.
Will need to watch the early morning hours as the HRRR and 3-km
NAM show some regeneration of heavy rain, mainly along Long
Island and SE CT.
Winds should remain high enough at the coast to keep fog from
becoming widespread tonight. Inland areas north of the warm
front may see fog become more widespread and possibly dense.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
Areas of fog during the early morning hours will dissipate as
heating and mixing commences. Scattered showered in the morning
will become more widespread as the day progresses with a pre-
frontal trough developing and followed by a cold front during
the eve. Moderate instability and 30-40kt of 0-6km bulk shear
has warranted SPC to place the entire area in a slight risk for
severe weather on Wed. The main threat is damaging winds. Heavy
rain will once again be a concern although the storms should be
moving and the upper pattern does not appear to be conducive for
training storms. However, urban and small stream flooding cannot
be ruled out.
Showers/tstms end from W to E Wed night with dry weather
returning behind it.
There is a high rip current risk for the Atlantic beaches
Wednesday.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
The synoptic pattern through the long term will be characterized by
a large, mean trough over the northern CONUS. The upper trough may
flatten later this weekend and lift back into Canada early next week
as ridging rebuilds over the east.
High pressure will briefly build over the region on Thursday and
then lift to our north on Friday. The cold front that moves across
late Wednesday into Wednesday night stalls to our south.
A broad SW flow aloft and some shortwave energy may interact
with this front and develop a wave of low pressure along it
Thursday night. This wave likely passes to our south and east on
Friday. Have continued to keep PoPs in the slight to low chance
range. Thinking the surface high will continue to ridge down
into the region preventing much in the way of precipitation. The
low moves offshore late Friday into Friday night with a
stronger high building into the region for the rest of the
weekend. This high will likely move offshore early next week
with the approach of the next frontal system.
Temperatures should average near normal through the long term period
with highs in the upper 60s and lower 70s and nighttime
temperatures mainly in the lower and middle 50s.
&&
.AVIATION /03Z WEDNESDAY THROUGH SUNDAY/...
Warm front will clear nrn portions of the area by 12-14z. A
cold front passes Wed eve.
Rain tapers off thru 5-6z from w to e. Heaviest shwrs invof
KGON. Cigs still expected to lower to ifr all areas overnight,
with some brief breaks to vfr thru 4-6z.
Winds will continue to diminish this tngt. Light and variable
winds likely across the Lower Hudson Valley. S-SW winds of 10
to 15 kt expected on Wed, becoming nw behind the cold front Wed
ngt.
.OUTLOOK FOR 00Z THURSDAY THROUGH SUNDAY...
.Wednesday night...Showers/tstms with MVFR or lower at times,
mainly in the evening.
.Thursday...VFR.
.Thursday night-Friday morning...MVFR possible, low chance of
showers.
.Friday afternoon-Sunday...VFR.
&&
.MARINE...
SCA remains in effect through 1am for the Eastern Sound and
Eastern LI Bays. Winds will continue to diminish there and
should be below 25 kt around or just after midnight. Gusts on
the ocean waters have diminished below 25 kt, although seas will
remain above 5 ft through Wed night.
Winds are likely to remain below SCA levels Thursday through the
weekend on all area waters. Ocean seas on Thursday into Thursday
night will remain elevated above 5 ft, but then should remain 3-4 ft
from Friday into the weekend.
&&
.HYDROLOGY...
The potential for significant flash flooding remains for the
next few hours across southeastern Connecticut. Additional
rainfall amounts of 2 to 3 inches with locally higher amounts
cannot be ruled out in the heaviest band of showers across New
London County. Outside of the heaviest band of showers, rainfall
amounts will be significantly less.
Scattered tstms Wed/Wed eve have the potential to produce heavy
rainfall however urban and small stream flooding appears to be
the potential threat at this point.
&&
.EQUIPMENT...
NYC NOAA Weather Radio Station KWO-35 (162.55 MHz) remains off
the air for an extended period of time.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...High Rip Current Risk through Wednesday evening for NYZ075-080-
081-178-179.
NJ...None.
MARINE...Small Craft Advisory until 1 AM EDT Wednesday for ANZ330-340.
Small Craft Advisory until 6 AM EDT Thursday for ANZ350-353-
355.
&&
SYNOPSIS...24/DS
NEAR TERM...24/DS
SHORT TERM...24
LONG TERM...DS
AVIATION...JMC
MARINE...24/DS
HYDROLOGY...24/DS
EQUIPMENT...Hazardous weather outlook, Sep 25, 8:11 PM EDT, 3 hours 21 minutes before
Hazardous Weather Outlook National Weather Service New York NY 811 PM EDT Tue Sep 25 2018 ANZ330-335-338-340-345-350-353-355-CTZ005>012-NJZ002-004-006-103>108- NYZ067>074-078-079-176-177-270015- Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm-Northern Fairfield- Northern New Haven-Northern Middlesex-Northern New London- Southern Fairfield-Southern New Haven-Southern Middlesex- Southern New London-Western Passaic-Eastern Passaic-Hudson- Western Bergen-Eastern Bergen-Western Essex-Eastern Essex- Western Union-Eastern Union-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Northwestern Suffolk-Northeastern Suffolk- Northern Queens-Northern Nassau- 811 PM EDT Tue Sep 25 2018 This Hazardous Weather Outlook is for Atlantic coastal waters, southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The Storm Prediction Center has placed the area in a slight risk for severe thunderstorms on Wednesday. The main threat with these storms will be gusty winds. Some storms may become severe, with damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NYZ075-080-081-178-179-270015- Kings (Brooklyn)-Southwestern Suffolk-Southeastern Suffolk- Southern Queens-Southern Nassau- 811 PM EDT Tue Sep 25 2018 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH WEDNESDAY EVENING... This Hazardous Weather Outlook is for southeast New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The Storm Prediction Center has placed the area in a slight risk for severe thunderstorms on Wednesday. The main threat with these storms will be gusty winds. Some storms may become severe, with damaging winds. High Rip Current Risk. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
In the hours before
Local storm report, Sep 25, 9:52 PM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
952 PM EDT TUE SEP 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM FLASH FLOOD MERIDEN 41.54N 72.80W
09/25/2018 NEW HAVEN CT TRAINED SPOTTER
ROAD CLOSURES REPORTED IN TOWN
&&
JELocal storm report, Sep 25, 10:25 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1025 PM EDT TUE SEP 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM FLASH FLOOD LEBANON 41.66N 72.24W
09/25/2018 NEW LONDON CT HAM RADIO
A SECTION OF ROUTE 207 IS FLOODED AND IMPASSABLE WITH A
CAR STUCK IN FLOOD WATERS AT SMITH ROAD AND GOSHEN HILL
ROAD
&&
JELocal storm report, Sep 25, 10:43 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1043 PM EDT TUE SEP 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0938 PM FLASH FLOOD MIDDLETOWN 41.55N 72.65W
09/25/2018 MIDDLESEX CT DEPT OF HIGHWAYS
ROUTE 55 CLOSED BETWEEN LEE STREET AND MILLBROOK ROAD
DUE TO FLOOD WATERS
&&
JELocal storm report, Sep 25, 11:06 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1106 PM EDT TUE SEP 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLASH FLOOD ANSONIA 41.34N 73.07W
09/25/2018 NEW HAVEN CT LAW ENFORCEMENT
MULTIPLE ROAD CLOSURES ACROSS TOWN DUE TO FLOOD WATERS
&&
JELocal storm report, Sep 25, 11:17 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1117 PM EDT TUE SEP 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM FLASH FLOOD PORT JEFFERSON 40.95N 73.06W
09/25/2018 SUFFOLK NY DEPT OF HIGHWAYS
ROUTE 25A CLOSED BETWEEN SHEEP PASTURE ROAD AND ROUTE
112 - PATCHOGUE ROAD DUE TO FLOODING
&&
JELocal storm report, Sep 25, 11:30 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
1130 PM EDT TUE SEP 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1142 AM FLASH FLOOD NEWARK 40.72N 74.17W
09/25/2018 ESSEX NJ DEPT OF HIGHWAYS
ALL LANES CLOSED ON US 1 & 9 APPROACHING PULASKI SKYWAY
DUE TO FLOODING
1142 AM FLASH FLOOD NEWARK 40.72N 74.17W
09/25/2018 ESSEX NJ DEPT OF HIGHWAYS
ALL LANES CLOSED DUE TO FLOODING ON US 1&9 NORTHBOUND
APPROACHING WILSON AVENUE.
1203 PM FLASH FLOOD SECAUCUS 40.78N 74.06W
09/25/2018 HUDSON NJ DEPT OF HIGHWAYS
FLOODING ON NJ 3 WESTBOUND AREA OF NJ TURNPIKE-EASTERN
SPUR.
1203 PM FLASH FLOOD BAYONNE 40.66N 74.11W
09/25/2018 HUDSON NJ SOCIAL MEDIA
CAR STUCK IN FLOODED ROADWAY AT ROUTE 440 NEAR PORT
JERSEY BOULEVARD SOUTHBOUND.
1205 PM FLASH FLOOD 1 NNW WEST BERGEN 40.72N 74.09W
09/25/2018 HUDSON NJ DEPT OF HIGHWAYS
FLOODING ON US 1 AND 9 TRUCK ROUTE BOTH DIRECTIONS
APPROACHING NJ 440 WITH ALL LANES CLOSED.
1210 PM FLASH FLOOD KEARNY 40.75N 74.12W
09/25/2018 HUDSON NJ FIRE DEPT/RESCUE
PORTIONS OF CENTRAL AVENUE IMPASSABLE DUE TO 3 TO 4
FEET OF STANDING WATER.
1211 PM FLASH FLOOD BAYONNE 40.66N 74.11W
09/25/2018 HUDSON NJ DEPT OF HIGHWAYS
RAMP CLOSED DUE TO FLOODING ON NJ TURNPIKE-HUDSON
COUNTY EXTENSION OUTSIDE EXIT INTERCHANGE 14A-NJ 440A
BAYONNE BRIDGE.
1211 PM FLASH FLOOD NEWARK 40.72N 74.17W
09/25/2018 ESSEX NJ DEPT OF HIGHWAYS
FLOODING ON NJ TURNPIKE AT INTERCHANGE 15E. RAMP CLOSED
FROM ROUTE 1&9 NORTH TO THE TURNPIKE TOLL PLAZA.
1221 PM FLASH FLOOD JERSEY CITY 40.71N 74.06W
09/25/2018 HUDSON NJ DEPT OF HIGHWAYS
ALL LANES CLOSED DUE TO FLOODING ON US 1&9 TRUCK ROUTE
BOTH DIRECTIONS AT CHARLOTTE CIRCLE.
1227 PM FLASH FLOOD NEWARK 40.72N 74.17W
09/25/2018 ESSEX NJ DEPT OF HIGHWAYS
FLOODING ON US 1&9 LOCAL LANES NORTHBOUND APPROACHING
DELANCEY STREET.
1234 PM FLASH FLOOD MARION 40.74N 74.08W
09/25/2018 HUDSON NJ DEPT OF HIGHWAYS
FLOODING ON NJ 7 EASTBOUND APPROACHING CHARLOTTE CIRCLE
WITH ALL LANES CLOSED.
0102 PM FLASH FLOOD NORTH HACKENSACK 40.91N 74.03W
09/25/2018 BERGEN NJ LAW ENFORCEMENT
NEWBRIDGE ROAD CLOSED IN BOTH DIRECTIONS FROM MAIN
STREET EASTBOUND TO NEW MILFORD BORDER.
0113 PM FLASH FLOOD ENGLEWOOD CLIFFS 40.88N 73.95W
09/25/2018 BERGEN NJ TRAINED SPOTTER
VEHICLE STUCK IN FLOOD WATER ON DEBORAH TERRACE.
0122 PM FLASH FLOOD BRONX 40.85N 73.87W
09/25/2018 BRONX NY BROADCAST MEDIA
MOSHULU PARKWAY AT I87 INTERCHANGE FLOODED.
0155 PM FLASH FLOOD 1 SSW KEARNY 40.73N 74.13W
09/25/2018 ESSEX NJ DEPT OF HIGHWAYS
FLOODING ON PULASKI SKYWAY NORTHBOUND AT US 1 AND 9
TRUCK ROUTE AT RAYMOND BLVD WITH ALL LANES CLOSED
0212 PM FLASH FLOOD WHITE PLAINS 41.02N 73.76W
09/25/2018 WESTCHESTER NY DEPT OF HIGHWAYS
BRONX RIVER PARKWAY CLOSED DUE TO FLOODING BETWEEN
GREENACRES AVENUE AND TARRYTOWN ROAD.
0320 PM FLASH FLOOD OLD GREENWICH 41.02N 73.56W
09/25/2018 FAIRFIELD CT TRAINED SPOTTER
SEVERAL STREETS FLOODED IN TOWN INCLUDING LOCKWOOD
AVENUE AND SOUND BEACH AVENUE AND BENJAMIN STREET WITH
AT LEAST TWO FEET OF STANDING WATER AND IMPASSABLE ROADS
0323 PM FLASH FLOOD RIDGEFIELD PARK 40.85N 74.02W
09/25/2018 BERGEN NJ DEPT OF HIGHWAYS
FLOODING ON US 46 EASTBOUND NEAR AREA OF NEW JERSEY
TURNPIKE WITH ALL LANES CLOSED
0325 PM FLASH FLOOD 1 W OLD GREENWICH 41.02N 73.61W
09/25/2018 FAIRFIELD CT TRAINED SPOTTER
RUNNING MUD AND WATER OVER HALFWAY UP TIRES AT DAVIS
AVENUE AND BRUCE PARK DRIVE.
0345 PM FLASH FLOOD OLD GREENWICH 41.02N 73.56W
09/25/2018 FAIRFIELD CT TRAINED SPOTTER
FLOODING CONTINUES AT WESSKUM ROAD AND SOUND BEACH
AVENUE, AND HARDING ROAD AND LADDINS ROCK ROAD WITH
ROADS CLOSED
0345 PM FLASH FLOOD OLD GREENWICH 41.02N 73.56W
09/25/2018 FAIRFIELD CT TRAINED SPOTTER
SHADY BROOK LANE AND MIDBROOK LANE IMPASSABLE WITH UP
TO TWO FEET OF WATER.
0415 PM FLASH FLOOD BAYSIDE 40.77N 73.78W
09/25/2018 QUEENS NY TRAINED SPOTTER
ON BELL BLVD ALL SOUTHBOUND LANES CLOSED AT 208TH PLACE
WITH TWO FEET OF STANDING WATER WITH POLICE ON SCENE
0430 PM FLASH FLOOD EAST NORWALK 41.11N 73.41W
09/25/2018 FAIRFIELD CT SOCIAL MEDIA
I 95 CLOSED SOUTHBOUND AT EAST AVENUE EXIT 16 WITH CAR
STUCK IN WATER AND POLICE ON SCENE
0430 PM FLASH FLOOD SOUTH NORWALK 41.09N 73.42W
09/25/2018 FAIRFIELD CT TRAINED SPOTTER
SEVERE STREET FLOODING REPORTED AT MEADOW STREET AND
WILSON AVENUE WITH CAR STUCK IN WATER AND SUBMERGED
HALFWAY
0515 PM FLASH FLOOD TOILSOME HILL 41.21N 73.23W
09/25/2018 FAIRFIELD CT SOCIAL MEDIA
THE HORSE HAVEN BROOK IS OVER ITS BANKS FLOODING THE
AREA OF PARK AVENUE AND BRION DRIVE. MULTIPLE CARS ARE
SUBMERGED IN SEVERAL FEET OF FLOWING FLOOD WATERS.
0530 PM FLASH FLOOD HACKENSACK 40.89N 74.05W
09/25/2018 BERGEN NJ TRAINED SPOTTER
ESSEX AND STATE STREETS REMAIN CLOSED WITH BOATS
DEPLOYED FOR POSSIBLE RESCUES.
0530 PM FLASH FLOOD HACKENSACK 40.89N 74.05W
09/25/2018 BERGEN NJ LAW ENFORCEMENT
RAILROAD AVENUE AND SUSSEX STREET REMAIN FLOODED WITH
ROAD CLOSED
0530 PM FLASH FLOOD HACKENSACK 40.89N 74.05W
09/25/2018 BERGEN NJ LAW ENFORCEMENT
FLOODING ONGOING ALONG SOUTH NEWMAN STREET
0549 PM FLASH FLOOD FAIRFIELD 41.13N 73.28W
09/25/2018 FAIRFIELD CT EMERGENCY MNGR
NUMEROUS PEOPLE TRAPPED IN VEHICLES ON BENNETT STREET
0600 PM FLASH FLOOD HACKENSACK 40.89N 74.05W
09/25/2018 BERGEN NJ LAW ENFORCEMENT
FLOODING ONGOING IN NORTH END OF TOWN ALONG COMMERCE
WAY WITH EMERGENCY MANAGEMENT EMPLOYING MITIGATION
METHODS
0600 PM FLASH FLOOD EASTON 41.24N 73.31W
09/25/2018 FAIRFIELD CT EMERGENCY MNGR
50 WATER RESCUES PERFORMED BY LOCAL FIRE DEPARTMENT AND
EMERGENCY MANAGEMENT
0615 PM FLASH FLOOD HACKENSACK 40.89N 74.05W
09/25/2018 BERGEN NJ FIRE DEPT/RESCUE
HACKENSACK FIRE DEPARTMENT HAS RESCUED OVER 18 PEOPLE
FROM STRANDED CARS IN FLOOD WATERS. MANY ROADS CLOSED
AND IMPASSABLE.
0700 PM FLASH FLOOD 1 WNW SPRING GLEN 41.37N 72.92W
09/25/2018 NEW HAVEN CT SOCIAL MEDIA
DIXWELL AVENUE NEAR WILBUR CROSS PARKWAY CLOSED DUE TO
FLOODING. SEVERAL CARS STRANDED WITH FLOOD WATERS TO
ROOFTOPS OF CARS.
0715 PM FLASH FLOOD HAMDEN 41.37N 72.90W
09/25/2018 NEW HAVEN CT SOCIAL MEDIA
MORSE STREET IN HAMDEN CLOSED DUE TO FLOODING. ONE CAR
STRANDED IN FLOOD WATERS.
0715 PM FLASH FLOOD BRIDGEPORT 41.19N 73.20W
09/25/2018 FAIRFIELD CT EMERGENCY MNGR
15 WATER RESCUES FROM OUT OF VEHICLES PEFORMED BY LOCAL
FIRE DEPARTMENT
0730 PM FLASH FLOOD MERIDEN 41.54N 72.80W
09/25/2018 NEW HAVEN CT TRAINED SPOTTER
ROAD CLOSURES REPORTED IN TOWN
0800 PM FLASH FLOOD ANSONIA 41.34N 73.07W
09/25/2018 NEW HAVEN CT LAW ENFORCEMENT
ROAD CAVED IN ON CRESCENT STREET DUE TO FLOOD WATERS
0800 PM FLASH FLOOD ANSONIA 41.34N 73.07W
09/25/2018 NEW HAVEN CT LAW ENFORCEMENT
MULTIPLE ROAD CLOSURES ACROSS TOWN DUE TO FLOOD WATERS
0811 PM FLASH FLOOD 1 NE PORT JEFFERSON STA 40.93N 73.05W
09/25/2018 SUFFOLK NY EMERGENCY MNGR
ROUTE 112 NEAR MAPLE AVENUE IMPASSABLE
0815 PM FLASH FLOOD MIDDLETOWN 41.55N 72.65W
09/25/2018 MIDDLESEX CT LAW ENFORCEMENT
CT STATE POLICE IS REPORTING ALL SOUTHBOUND LANES ON
ROUTE 9 FROM MIDDLETOWN LIGHTS (EXIT 16) TO EXIT 11 ARE
CLOSED DUE TO FLOODING.
0820 PM FLASH FLOOD STONY BROOK 40.91N 73.13W
09/25/2018 SUFFOLK NY EMERGENCY MNGR
SOUTH ENTRANCE TO STONY BROOK HOSPITAL FLOODED AND
IMPASSABLE
0830 PM FLASH FLOOD PORT JEFFERSON 40.95N 73.06W
09/25/2018 SUFFOLK NY BROADCAST MEDIA
WIDESPREAD FLASH FLOODING ACROSS THE VILLAGE OF PORT
JEFFERSON, WITH SOME OF THE MOST SIGNIFICANT FLOODING ON
MAIN STREET NEAR MAPLE PLACE. WATER IS 3 TO 4 FEET HIGH
IN SEVERAL LOCATIONS. MULTIPLE CARS STUCK IN FLOOD
WATERS.
0832 PM FLASH FLOOD LEBANON 41.66N 72.24W
09/25/2018 NEW LONDON CT AMATEUR RADIO
SEVERAL ROADS IMPASSABLE/CLOSED DUE TO FLOODING.
BASEMENTS FLOODED ON GOSHEN HEIGHTS ROAD AND WATERMAN
ROAD.
0832 PM FLASH FLOOD COLCHESTER 41.57N 72.33W
09/25/2018 NEW LONDON CT AMATEUR RADIO
ROUTE 16 NEAR LINWOOD CEMETERY IMPASSABLE/CLOSED DUE TO
FLOODING.
0900 PM FLASH FLOOD PORT JEFFERSON 40.95N 73.06W
09/25/2018 SUFFOLK NY DEPT OF HIGHWAYS
ROUTE 25A CLOSED BETWEEN SHEEP PASTURE ROAD AND ROUTE
112 - PATCHOGUE ROAD DUE TO FLOODING
0905 PM FLASH FLOOD LEBANON 41.66N 72.24W
09/25/2018 NEW LONDON CT HAM RADIO
CAR STUCK IN FLOOD WATERS ON SANTA ANNA ROAD
0910 PM FLASH FLOOD FRANKLIN 41.60N 72.14W
09/25/2018 NEW LONDON CT AMATEUR RADIO
CAR STRANDED IN FLOOD WATERS ON POND ROAD.
0911 PM FLASH FLOOD FRANKLIN 41.60N 72.14W
09/25/2018 NEW LONDON CT HAM RADIO
CAR STUCK IN FLOOD WATERS ON POND ROAD
0930 PM FLASH FLOOD LEBANON 41.66N 72.24W
09/25/2018 NEW LONDON CT FIRE DEPT/RESCUE
LEBANON FIRE DEPARTMENT IS MAKING MULTIPLE WATER
RESCUES OF OCCUPANTS STUCK IN VEHICLES IN FLOOD WATERS.
0938 PM FLASH FLOOD MIDDLETOWN 41.55N 72.65W
09/25/2018 MIDDLESEX CT DEPT OF HIGHWAYS
ROUTE 55 CLOSED BETWEEN LEE STREET AND MILLBROOK ROAD
DUE TO FLOOD WATERS
0950 PM FLASH FLOOD LEBANON 41.66N 72.24W
09/25/2018 NEW LONDON CT HAM RADIO
A SECTION OF ROUTE 207 IS FLOODED AND IMPASSABLE WITH A
CAR STUCK IN FLOOD WATERS AT SMITH ROAD AND GOSHEN HILL
ROAD
&&
JEThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 8:19 PM EDT | Flash Flood Warning | OKX | Lower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region | 3 hr |
| Sep 25, 9:57 PM EDT | Areal Flood Advisory | OKX | Naugatuck Valley Planning Region | 3 hr |
| Sep 26, 1:02 AM EDT | Areal Flood Advisory | OKX | Lower Connecticut River Valley Planning Region | 3 hr |
| Sep 26, 5:48 AM EDT | Areal Flood Advisory | OKX | Southeastern Connecticut Planning Region | 117 min |
Nearby
River Flood Warnings in Connecticut, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.